×

zbMATH — the first resource for mathematics

Homotopy analysis method for singular IVPs of Emden-Fowler type. (English) Zbl 1221.65197
Summary: Approximate and/or exact analytical solutions of singular initial value problems (IVPs) of the Emden-Fowler type in the second-order ordinary differential equations (ODEs) are obtained by the homotopy analysis method (HAM). The HAM solutions contain an auxiliary parameter which provides a convenient way of controlling the convergence region of the series solutions. It is shown that the solutions obtained by the Adomian decomposition method (ADM) and the homotopy-perturbation method (HPM) are only special cases of the HAM solutions.

MSC:
65L99 Numerical methods for ordinary differential equations
34A45 Theoretical approximation of solutions to ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Chandrasekhar, S., Introduction to the study of stellar structure, (1967), Dover New York · Zbl 0022.19207
[2] Davis, H.T., Introduction to nonlinear differential and integral equations, (1962), Dover New York
[3] Richardson OW. The emission of electricity from hot bodies. London; 1921.
[4] Shawagfeh, N.T., Nonperturbative approximate solution for lane – emden equation, J math phys, 34, 4364-4369, (1993) · Zbl 0780.34007
[5] Wazwaz, A.M., A new algorithm for solving differential equations of lane – emden type, Appl math comput, 118, 287-310, (2001) · Zbl 1023.65067
[6] Wazwaz, A.M., The numerical solution of special fourth-order boundary value problems by the modified decomposition method, Int J comput math, 118, 345-356, (2002) · Zbl 0995.65082
[7] Wazwaz, A.M., The modified decomposition method for analytic treatment of differential equations, Appl math comput, 173, 165-176, (2006) · Zbl 1089.65112
[8] Adomian, G., Solution of physical problems by decomposition, Comput math appl, 27, 145-154, (1994) · Zbl 0803.35020
[9] Wazwaz, A.M., Adomian decomposition method for a reliable treatment of the emden – fowler equation, Appl math comput, 161, 543-560, (2005) · Zbl 1061.65064
[10] Chowdhury MSH, Hashim I. Solutions of Emden-Fowler equations by homotopy-perturbation method. Nonlinear Anal Real World Appl. <http://dx.doi.org/10.1016/j.nonrwa.2007.08.017>.
[11] Wazwaz, A.M., Analytical solution for the time-dependent emden – fowler type of equations by Adomian decomposition method, Appl math comput, 166, 38-651, (2005) · Zbl 1073.65105
[12] Chowdhury, M.S.H.; Hashim, I., Solutions of time-dependent Emden Fowler type equations by homotopy-perturbation method, Phys lett A, 368, 305-313, (2007) · Zbl 1209.65106
[13] Bataineh, A.S.; Noorani, M.S.M.; Hashim, I., Solutions of time-dependent Emden Fowler type equations by homotopy analysis method, Phys lett A, 371, 72-82, (2007) · Zbl 1209.65104
[14] Liao SJ. The proposed homotopy analysis techniques for the solution of nonlinear problems. Ph.D. Dissertation. Shanghai Jiao Tong University, Shanghai; 1992 [in English].
[15] Liao, S.J., Beyond perturbation: introduction to the homotopy analysis method, (2003), CRC Press, Chapman and Hall Boca Raton
[16] Liao, S.J., An approximate solution technique which does not depend upon small parameters: a special example, Int J nonlinear mech, 30, 371-380, (1995) · Zbl 0837.76073
[17] Liao, S.J., An approximate solution technique which does not depend upon small parameters (part 2): an application in fluid mechanics, Int J nonlinear mech, 32, 815-822, (1997) · Zbl 1031.76542
[18] Liao, S.J., An explicit totally analytic approximation of Blasius viscous flow problems, Int J nonlinear mech, 34, 759-778, (1999) · Zbl 1342.74180
[19] Liao, S.J., On the homotopy analysis method for nonlinear problems, Appl math comput, 147, 499-513, (2004) · Zbl 1086.35005
[20] Liao, S.J.; Pop, I., Explicit analytic solution for similarity boundary layer equations, Int J heat mass transfer, 47, 75-78, (2004) · Zbl 1045.76008
[21] Liao, S.J., Comparison between the homotopy analysis method and homotopy perturbation method, Appl math comput, 169, 1186-1194, (2005) · Zbl 1082.65534
[22] Liao, S.J., A new branch of solutions of boundary-layer flows over an impermeable stretched plate, Int J heat mass transfer, 48, 2529-3259, (2005) · Zbl 1189.76142
[23] Cheng J, Liao SJ, Mohapatra RN, Vajravelu K. Series solutions of nano-boundary-layer flows by means of the homotopy analysis method. J Math Anal Appl. doi:10.1016/j.jmaa.2008.01.050. · Zbl 1135.76016
[24] Ayub, M.; Rasheed, A.; Hayat, T., Exact flow of a third grade fluid past a porous plate using homotopy analysis method, Int J eng sci, 41, 2091-2103, (2003) · Zbl 1211.76076
[25] Hayat, T.; Khan, M.; Asghar, S., Homotopy analysis of MHD flows of an Oldroyd 8-constant fluid, Acta mech, 168, 213-232, (2004) · Zbl 1063.76108
[26] Hayat, T.; Khan, M., Homotopy solutions for a generalized second-grade fluid past a porous plate, Nonlinear dyn, 42, 395-405, (2005) · Zbl 1094.76005
[27] Tan, Y.; Abbasbandy, S., Homotopy analysis method for quadratic Riccati differential equation, Commun nonlinear sci numer simul, 13, 539-546, (2008) · Zbl 1132.34305
[28] Abbasbandy, S., The application of homotopy analysis method to nonlinear equations arising in heat transfer, Phys lett A, 360, 109-113, (2006) · Zbl 1236.80010
[29] Abbasbandy, S., The application of homotopy analysis method to solve a generalized Hirota Satsuma coupled KdV equation, Phys lett A, 15, 1-6, (2006)
[30] Abbasbandy S. Approximate solution for the nonlinear model of diffusion and reaction in porous catalysts by means of the homotopy analysis method. Chem Eng J. doi:10.1016/j.cej.2007.03.022.
[31] Mustafa Inc. On exact solution of Laplace equation with Dirichlet and Neumann boundary conditions by the homotopy analysis method. Phys Lett A 2007;365:412-5. · Zbl 1203.65275
[32] Fakhari, A.; Domairry, G.; Ebrahimpour, Approximate explicit solutions of nonlinear BBMB equations by homotopy analysis method and comparison with the exact solution, Phys lett A, 368, 64-68, (2007) · Zbl 1209.65109
[33] Bataineh, A.S.; Noorani, M.S.M.; Hashim, I., The homotopy analysis method for Cauchy reaction diffusion problems, Phys lett A, 371, 72-82, (2007) · Zbl 1209.65104
[34] Bataineh AS, Noorani MSM, Hashim I. Solving systems of ODEs by homotopy analysis method. Commun Nonlinear Sci Numer Simul. doi:10.1016/j.cnsns.2007.05.026.
[35] He, J.H., Homotopy perturbation method: a new nonlinear analytical technique, Appl math comput, 135, 73-79, (2003) · Zbl 1030.34013
[36] Ramos, J.I., Linearization techniques for singular initial-value problems of ordinary differential equations, Appl math comput, 161, 525-542, (2005) · Zbl 1061.65061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.